Alert archive / New York / Tornado Warnings in 2026
Tornado Warning 1, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Mar 31, 2026, 5:04 PM EDT for Schuyler County, Seneca County, Tompkins County, New York. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 31, 2026, 5:04 PM EDT (21:04 UTC)
- Expired
- Mar 31, 2026, 5:30 PM EDT
- In force
- 26 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 2.0 in
Counties Schuyler County, NY, Seneca County, NY, Tompkins County, NY
The radar
The Binghamton radar (KBGM), 79 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 31, 2:16 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 9.1 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 63 kt
- 0-1 km storm-relative helicity
- 290 m²/s²
- 0-3 km storm-relative helicity
- 283 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
620
WFUS51 KBGM 312104
TORBGM
NYC097-099-109-312130-
/O.NEW.KBGM.TO.W.0001.260331T2104Z-260331T2130Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Binghamton NY
504 PM EDT Tue Mar 31 2026
The National Weather Service in Binghamton has issued a
* Tornado Warning for...
Southeastern Seneca County in central New York...
Northern Schuyler County in central New York...
Northwestern Tompkins County in central New York...
* Until 530 PM EDT.
* At 503 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Reading Center, or near Watkins Glen, moving east
at 45 mph.
HAZARD...Tornado and hail up to two inches in diameter.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This dangerous storm will be near...
Burdett, Reynoldsville, and Mecklenburg around 510 PM EDT.
Enfield and Perry City around 515 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4247 7699 4246 7696 4246 7689 4248 7690
4251 7690 4262 7658 4236 7653 4236 7703
4245 7705
TIME...MOT...LOC 2103Z 258DEG 41KT 4243 7690
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
BTL1 follow-up statement
238
WWUS51 KBGM 312114
SVSBGM
Severe Weather Statement
National Weather Service Binghamton NY
514 PM EDT Tue Mar 31 2026
NYC097-099-109-312130-
/O.CON.KBGM.TO.W.0001.000000T0000Z-260331T2130Z/
Seneca NY-Schuyler NY-Tompkins NY-
514 PM EDT Tue Mar 31 2026
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 530 PM EDT FOR
SOUTHEASTERN SENECA...NORTHEASTERN SCHUYLER AND NORTHWESTERN TOMPKINS
COUNTIES...
At 514 PM EDT, a severe thunderstorm capable of producing a tornado
was located over Reynoldsville, or 7 miles northeast of Watkins Glen,
moving east at 35 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
This dangerous storm will be near...
Enfield, Perry City, and Mecklenburg around 520 PM EDT.
Trumansburg and Taughannock Falls around 525 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 4236 7685 4251 7687 4258 7669 4262 7658
4236 7653
TIME...MOT...LOC 2114Z 254DEG 31KT 4246 7678
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
BTLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Mar 31, 2:01 PM EDT, 3 hours 3 minutes earlier. Its key messages:
- 1) A stationary front will will continue to bring thunderstorms and heavy rain leading to the potential for flash flooding and minor river flooding through Wednesday and possibly into Thursday. 2) Temperatures trend warmer through the start of the weekend before a cold front moves through Sunday with colder air. Rain chances continue throughout most of the forecast period.
Area forecast discussion, Mar 31, 2:01 PM EDT, 3 hours 3 minutes before
Area Forecast Discussion
National Weather Service Binghamton NY
201 PM EDT Tue Mar 31 2026
.WHAT HAS CHANGED...
PoPs were increased for this afternoon and evening.Adjustments
were made to lower daytime temperatures Wednesday and Thursday
due to cloudy skies and additional rain showers.
&&
.KEY MESSAGES...
1) A stationary front will will continue to bring thunderstorms and
heavy rain leading to the potential for flash flooding and minor
river flooding through Wednesday and possibly into Thursday.
2) Temperatures trend warmer through the start of the weekend before
a cold front moves through Sunday with colder air. Rain chances
continue throughout most of the forecast period.
&&
.DISCUSSION...
KEY MESSAGE 1...
Showers and thunderstorms spread south this morning and impacted
much of Central NY and parts of Northeast PA. While there has since
been been some clearing, it is uncertain if this will be enough for
any late afternoon-early evening thunderstorm activity. Satellite
shows stable wave clouds to the west and some filling back in with
higher clouds. Temperatures are now in the 60s and where it did not
rain in Northeast PA, some locations are near 70. The 12z guidance
are showing at least 1000 J/kg of MLCAPE with 40 to 50 kts of 0-6km
bulk shear. Low-level shear is also high, suggesting that spin-
ups will be possible if storm activity stays cellular. Low-
level lapse rates are also modeled to be fairly steep across the
board. Over Central NY, low-level lapse rates are currently not
shown to be too high but will be decent across Northeast PA. So
if models are correct, then this would all be enough for strong
to severe storms this afternoon with all hazards still in play.
Due to rain earlier and cloudy skies still present for some, we
will need to continue to monitor how conditions evolve this
afternoon to see if the modeled instability values are reached.
This is some uncertainty with timing this afternoon as the HRRR
is the quickest by an hour or two.
After the afternoon round, there will be another line of showers and
storms that will move through overnight as the front drifts south.
While these are not expected to be strong or severe due to the lack
of instability, localized heavy rainfall will be the main concern.
PWATs will stay elevated at 1 to 1.25" which is around 2 standard
deviations above normal. The Finger Lakes Region and Oneida County
received a significant amount of rainfall this morning. These areas
will be the main areas to watch with these additional rounds of
showers. In addition, smaller streams and poor drainage areas will
also need to be monitored.
Other than some isolated to scattered showers behind the departing
line, there will be a lull in shower activity Wednesday before
another round rain will spread northward as a warm front lifts north
Wednesday night and Thursday. With the front north of the region by
Thursday evening, this should lead to another brief period of drier
conditions.
With showers and clouds expected through Thursday, daytime
temperatures were lowered using a combination of NBM/Bias-corrected
Conshort/Consall. The next couple of days will be cooler with highs
only in the 40s and 50s.
KEY MESSAGE 2...
Now being in the warm section of this system, temperatures will
surge to more early summer-like conditions late in the week and into
the start of the weekend. There will be off-and-on chances for
showers as well during this time, and while nothing is expected to
be heavy rainfall, this additional activity could add to any ongoing
hydro issues. More widespread showers and possibly thunderstorms
will move through the region Sunday as a cold front sweeps through.
There is some uncertainty on timing, so this will need to be
monitored for any potential for stronger storms. This should be the
last of any significant rainfall for the week, though wrap around
moisture and colder air could kick off some lake effect
precipitation that may be snow or rain/snow mix for parts of Central
NY Monday morning.
&&
.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
A lull in the shower activity is expected this afternoon before
convection increases again later in the day and into the
evening with an approaching cold front. Again there can be some
embedded thunderstorms, especially after 20Z through about 04Z
Wednesday. If there can be enough clearing this afternoon and
instability, a few storms could be strong to severe, with the
best chance being around ELM and ITH. Confidence in general is
low though with regards to the timing of the evening storms and
any severe potential given the clouds that are expected to be
around for the first part of the day.
Outlook:
Wednesday through Thursday...a chance of rain showers and
associated occasional restrictions possible. Thunder possible
each afternoon.
Friday through Saturday...Scattered rain showers and low chance
for afternoon thunderstorms; associated occasional restrictions
possible.
Sunday...Frontal system approaches the region with additional
showers and restrictions possible.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...None.
NY...Flood Watch through Wednesday evening for NYZ009-015>018-
022>025-036-037-044>046-055>057.
&&
DISCUSSION...BJG
AVIATION...DK/ESHazardous weather outlook, Mar 31, 2:25 PM EDT, 2 hours 39 minutes before
Hazardous Weather Outlook National Weather Service Binghamton NY 225 PM EDT Tue Mar 31 2026 NYZ062-PAZ040-043-044-047-048-072-011830- Sullivan-Northern Wayne-Wyoming-Lackawanna-Luzerne-Pike- Southern Wayne- 225 PM EDT Tue Mar 31 2026 This Hazardous Weather Outlook is for central New York and northeast Pennsylvania. .DAY ONE...This afternoon and tonight. A slow moving frontal system will impact this afternoon and tonight. Isolated strong thunderstorms will be possible this afternoon into this evening and a long duration moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slow moving frontal system will continue to impact the region Wednesday and possibly into Thursday as well. A long duration moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. NYZ009-015>018-022>025-036-037-044>046-055>057-011830- Northern Oneida-Yates-Seneca-Southern Cayuga-Onondaga-Steuben- Schuyler-Chemung-Tompkins-Madison-Southern Oneida-Cortland-Chenango- Otsego-Tioga-Broome-Delaware- 225 PM EDT Tue Mar 31 2026 ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... ...FLOOD WATCH REMAINS IN EFFECT THROUGH WEDNESDAY EVENING... ...SEVERE THUNDERSTORM WATCH 79 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for central New York. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flood Watch. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS. PAZ038-039-011830- Bradford-Susquehanna- 225 PM EDT Tue Mar 31 2026 ...SEVERE THUNDERSTORM WATCH 79 IN EFFECT UNTIL 9 PM EDT THIS EVENING... This Hazardous Weather Outlook is for northeast Pennsylvania. .DAY ONE...This afternoon and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. Also, moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. A slow moving frontal system will continue to impact the region Wednesday and possibly into Thursday as well. A long duration moderate to heavy rainfall could produce localized flooding in sensitive low lying areas. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. Please relay any information about severe weather to the NWS.
In the hours before
Local storm report, Mar 31, 4:35 PM EDT, 29 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
435 PM EDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0426 PM Hail 2 NNW Avoca 42.43N 77.44W
03/31/2026 M1.00 Inch Steuben NY Trained Spotter
&&
BJGLocal storm report, Mar 31, 4:44 PM EDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Binghamton NY
444 PM EDT Tue Mar 31 2026
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0440 PM Flash Flood 3 SSE Cohocton 42.46N 77.47W
03/31/2026 Steuben NY 911 Call Center
Water over the road.
&&The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 30, 10:12 PM EDT | River Flood Warning | BGM | Chenango | 41 hr |
| Mar 30, 10:13 PM EDT | River Flood Warning | BGM | Cortland | 3 days |
| Mar 31, 4:01 PM EDT | Severe Thunderstorm Warning | BGM | Schuyler, Steuben, Yates | 59 min |
| Mar 31, 4:32 PM EDT | Flash Flood Warning | BGM | Schuyler, Seneca, Steuben, Yates | 3 hr |
| Mar 31, 4:35 PM EDT | Severe Thunderstorm Warning | BGM | Steuben | 55 min |
| Mar 31, 4:50 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Schuyler, Seneca, Steuben, Tompkins, Yates | 55 min |
| Mar 31, 5:08 PM EDT | Flash Flood Warning | BGM | Cayuga, Cortland, Schuyler, Seneca, Tompkins | 2 hr |
| Mar 31, 5:23 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 32 min |
| Mar 31, 5:30 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Otsego | 27 min |
| Mar 31, 5:43 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Cortland, Tioga, Tompkins | 12 min |
| Mar 31, 5:48 PM EDT | Flash Flood Warning | BGM | Chenango, Cortland, Otsego | 2 hr |
| Mar 31, 6:23 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Tioga, Tompkins | 67 min |
| Mar 31, 6:37 PM EDT | Flash Flood Warning | BGM | Broome, Chenango, Cortland, Tioga | 96 min |
| Mar 31, 6:49 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Tioga | 56 min |
| Mar 31, 7:09 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Delaware, Otsego | 66 min |
| Mar 31, 7:09 PM EDT | Tornado Warning | BGM | Delaware | 21 min |
| Mar 31, 7:34 PM EDT | Flash Flood Warning | BGM | Cayuga, Cortland, Onondaga, Seneca | 5 hr |
| Mar 31, 7:47 PM EDT | Tornado Warning | BGM | Delaware | 15 min |
| Mar 31, 7:49 PM EDT | Severe Thunderstorm Warning | BGM | Delaware, Sullivan | 56 min |
| Mar 31, 7:50 PM EDT | Flash Flood Warning | BGM | Delaware | 5 hr |
| Mar 31, 7:58 PM EDT | Tornado Warning | BGM | Delaware | 5 min |
Nearby
Tornado Warnings in New York, 2026Every tornado warning in 2026Tornadoes in 2026
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.